Hail, Greenlee
- When
- August 18, 1:40 PM MST to 1:45 PM MST
- Where
- Greenlee County, Clifton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.050, -109.300
Law enforcement in Clifton reported 0.75 inch hail with a localized thunderstorm.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 18, 9:20 AM MST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST WED AUG 18 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...MOISTURE WILL REMAIN OVER THE AREA FOR TYPICAL AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. OTHERWISE...EXPECT NEAR TO SLIGHTLY BELOW NORMAL DAYTIME TEMPERATURES THIS WEEK. AN INCREASE IN MOISTURE WILL BEGIN OVER THE WEEKEND FOR A BETTER CHANCE OF THUNDERSTORMS. && .DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWED CLEAR SKIES ACROSS THE REGION IN WAKE OF DISTURBANCE THAT MOVED THROUGH THE AREA ON TUESDAY. WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL LOW JUST EAST OF SALT LAKE CITY WITH NORTHWEST FLOW ACROSS ARIZONA. IN THE FLOW ARE A COUPLE EMBEDDED DISTURBANCES...ONE IN THE WHITES AND THE OTHER NEAR LAS VEGAS. THE ONE IN THE WHITES WILL CONTINUE TO MOVE EAST INTO NEW MEXICO TODAY WHILE THE ONE NEAR LAS VEGAS WILL SLOW MOVE SOUTHEAST INTO ARIZONA. ATMOSPHERE STILL MODERATELY UNSTABLE EVEN WITH THE DRIER NORTHWEST FLOW LOWERING PRECIPITABLE WATER VALUES ACROSS THE STATE (WITH SOUTHERN ARIZONA UPPER AIR SITES DOWN A TENTH TO THREE TENTHS OF AN INCH). SURFACE DEWPOINTS STARTED OFF THIS SUNNY MORNING IN THE LOWER 60S BUT WITH SOME DRIER AIR IN PLACE...SHOULD SEE AFTERNOON DEWPOINTS LOWER INTO THE MID TO UPPER 50S. MODIFIED 12Z TUCSON SOUNDING TO AFTERNOON CONDITIONS OF 94/58 BRINGS CAPE OF AROUND 2200 J/KG. SO EXPECT STORMS TO DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON AND EVEN WITH LOWERING VALLEY DEWPOINTS...MOVE INTO THE LOWER ELEVATIONS UNDER 10-15 MID LAYER NORTH TO NORTHWEST FLOW. ISOLATED SEVERE AND FLASH FLOOD NOT OUT OF THE QUESTION THIS AFTERNOON AND EVENING. ACTIVITY SHOULD DIE DOWN RATHER QUICKLY WITH THE SETTING SUN. TEMPERATURES AS OF 9 AM WERE RUNNING ABOUT 2 TO 4 DEGREES WARMER THAN 24 HOURS AND ON TRACK FOR WARMER AFTERNOON HIGHS THIS AFTERNOON VERSUS TUESDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. JRG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1145 AM MST WED AUG 18 2004 AZZ019-029>035-190700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1145 AM MST WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...ACTIVITY WILL BE SLIGHTLY LESS THAN YESTERDAY...AS DRIER AIR IS MOVING INTO POSITION OVER SOUTHEAST ARIZONA. THE ATMOSPHERE REMAINS MODERATELY UNSTABLE...SO A SLIGHT RISK REMAINS FOR SEVERE THUNDERSTORMS AND FLASH FLOODING. DISCUSSION...THOUGH DRIER AIR IS ENTERING THE AREA...THE MORNING SOUNDING CAME IN MORE UNSTABLE THAN IT DID 24 HOURS PREVIOUS. AND THOUGH DEWPOITNS ARE EXPECTED TO FALL THROUGHOUT THE DAY...LEVELLING OUT IN THE MID TO UPPER 50S...THERE WILL STILL BE ENOUGH LINGERING MOISTURE TO FIRE UP ISOLATED TO SCATTERED THUNDERSTORMS FROM CENTRAL PIMA COUNTY EASTWARD. THE CHANCE FOR SEVERE THUNDERSTORMS WILL BE ISOLATED...AND WHILE MOISTURE IS DECREASED...THE THREAT FOR FLASH FLOODING STILL EXISTS IN AREAS THAT HAVE ALREADY SEEN SIGNIFICANT RAINFALL OVER THE PAST WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DRIER WESTERLY FLOW ALOFT WILL CONTINUE OVER THE REGION INTO THE FIRST HALF OF THE WEEKEND. STORMS WILL BECOME MORE ISOLATED AND CONFINED NEAR THE MOUNTAINS BY FRIDAY AS THIS FLOW DRIES OUT THE AREA. A SOMEWHAT MORE ACTIVE PATTERN WILL DEVELOP BY LATE IN THE WEEKEND AS MOISTURE RETURNS TO SOUTHEAST ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
812 AM MST WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 5 NW PIMA 32.94N 109.89W
08/17/2004 GRAHAM AZ COUNTY OFFICIAL
HIGHWAY 70 WEST OF PIMA AT MATTHEWS WASH CLOSED DUE TO
FLOOD WATERS.
&&
MSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1246 PM MST WED AUG 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD THATCHER 32.84N 109.76W
08/17/2004 GRAHAM AZ LAW ENFORCEMENT
TRUCK STUCK IN TALLEY WASH. SWIFT-WATER RESCUE BY GRAHAM
COUNTY SO.
&&
MSSThe Tucson radar (KEMX), 179 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
1 hail. Local standard time, as filed.
Law enforcement in Clifton reported 0.75 inch hail with a localized thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418696.